Alert archive / Illinois / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 2, 2018, 2:56 PM CST for 32 counties in Illinois. It took effect at Jan 3, 2018, 8:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2018, 2:56 PM CST (20:56 UTC)
- In effect from
- Jan 3, 2018, 8:00 PM CST
- Expired
- Jan 4, 2018, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
All 32 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WWUS43 KILX 022056 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 256 PM CST Tue Jan 2 2018 ILZ027>031-036>038-040>057-061>063-066>068-030500- /O.NEW.KILX.WC.Y.0001.180104T0200Z-180104T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, and Robinson 256 PM CST Tue Jan 2 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...8 PM Wednesday to noon Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
6 follow-up statements
453 WWUS43 KILX 030523 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1123 PM CST Tue Jan 2 2018 ILZ027>031-036>038-040>057-061>063-066>068-031200- /O.CON.KILX.WC.Y.0001.180104T0200Z-180104T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, and Robinson 1123 PM CST Tue Jan 2 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...8 PM Wednesday to noon Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
997 WWUS43 KILX 030949 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 349 AM CST Wed Jan 3 2018 ILZ027>031-036>038-040>057-061>063-066>068-031800- /O.CON.KILX.WC.Y.0001.180104T0200Z-180104T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, and Robinson 349 AM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 25 below zero. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...8 PM this evening to noon Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
965 WWUS43 KILX 031745 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1145 AM CST Wed Jan 3 2018 ILZ027>031-036>038-040>057-061>063-066>068-040100- /O.CON.KILX.WC.Y.0001.180104T0200Z-180104T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, and Robinson 1145 AM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 25 below zero. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...8 PM this evening to noon Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Auten
838 WWUS43 KILX 040044 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 644 PM CST Wed Jan 3 2018 ILZ027>031-036>038-040>057-061>063-066>068-041100- /O.CON.KILX.WC.Y.0001.180104T0200Z-180104T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, and Robinson 644 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 25 below zero. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...8 PM this evening to noon Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
719 WWUS43 KILX 041020 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 420 AM CST Thu Jan 4 2018 ILZ027>031-036>038-040>057-061>063-066>068-041800- /O.CON.KILX.WC.Y.0001.000000T0000Z-180104T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, and Robinson 420 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...Now to noon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
879 WWUS43 KILX 041758 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1158 AM CST Thu Jan 4 2018 ILZ027>031-036>038-040>057-061>063-066>068-041900- /O.EXP.KILX.WC.Y.0001.000000T0000Z-180104T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, and Robinson 1158 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind chill readings have improved some across the region late this morning with most areas in the zero to -12 range. As a result, the wind chill advisory will be allowed to expire at Noon. $$ Smith
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 11:35 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 2, 11:35 AM CST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1135 AM CST Tue Jan 2 2018 .UPDATE... Issued at 1041 AM CST Tue Jan 2 2018 High pressure has migrated southeastward and is now centered over southern IL with light winds switching to WSW over central and southeast Illinois. This will allow less cold air to filter northward today which should eliminate any below zero highs for today. Forecast highs ranging from around 8 degrees along I-74 to the mid teens south of I-70 look good, so no significant updates are needed. Based on latest trends, the wind chill warning and advisory should be able to be ended on schedule at noon, although wind chills as low as -25 continue as of 10 a.m. Expect wind chill temperatures to rise above -15 across the area by noon. && .SHORT TERM...(Today and tonight) ISSUED AT 330 AM CST Tue Jan 2 2018 One more morning of the deep freeze and bitterly cold wind chills of 25 to 35 below zero, then some brief improvement comes this afternoon. The surface high pressure axis will remain to the west-southwest of Illinois, keeping our prevailing winds from the W-NW today. Plenty of sunshine today and slowly warming temps at 850mb will help high temps reach between 6 and 17 above zero. Wind chills will improve to zero to 10 below, but it will still be a cold afternoon. The Wind Chill Advisory and Warning should be able to be expired on time at Noon. A gradual shift southward of the surface high center tonight will be in response to the arrival of a cold front later tonight. A region of mid-level frontogenetic forcing will accompany the cold front and a 500 mb shortwave later tonight. That system is expected to affect mainly our northern counties with some light snowfall. The cold air could allow for a dusting of snow, mainly along and north of I-74 as far east as Bloomington tonight, with flurries south of there from Rushville to Lincoln. The mid-level warm advection flows and increasing cloud cover tonight will help to warm our low temperatures a bit, with lows ranging from -1 toward Danville to 6-7 above zero from Jacksonville to Lawrenceville. .LONG TERM...(Wednesday through Monday) ISSUED AT 330 AM CST Tue Jan 2 2018 The shortwave/cold front will advance across the SE half of Illinois on Wednesday, triggering a continuation of light snow or flurries, mainly south of a line from Rushville to Bloomington. Little to no accumulation is expected, due to a weakening of the overall forcing for precip. Have included slight chance PoPs only in our NE counties closer to the better forcing, which includes Champaign/Danville. Cloud cover will be gradually decreasing from NW to southeast during the afternoon. Despite a lack of sunshine, some warmer air ahead of the cold front will help high temperatures reach the teens to low 20s in most areas. The Galesburg area could remain in the single digits due to being far enough behind the cold front already at sunrise. The brief warming trend for Wednesday will be followed by another push of Arctic air. Below normal temps will be the rule the rest of the week, with wind chills in the range of a Wind Chill Advisory (-15 to -24) each night from Wed night to Friday night (mainly N of I-74 but possibly as far south as I-72). Will not hoist another advisory for those conditions just yet, and will let the current cold headlines expire first. While dry conditions should prevail during the cold snap the last half of this week, there is one weak shortwave diving across west-southwest Illinois Thursday night into Friday. We added some slight chance PoPs for light snow from Rushville to Jacksonville. A dusting of accumulation may occur. A pattern change for this weekend will result in increasing southerly flow and warming temps. There are some differences in the track of the surface low pressure center, but the overall consensus is for a trough to pass across Illinois. The primary affects on our weather look to be from Sunday through Monday. A surge of warm air ahead of the low and subsequent cold front will set the stage for some mixed precipitation, or a change-over to all rain for areas south of Canton to Champaign, and especially south of I-70 where the warmest air should reach. Light snow is expected to develop Sunday morning across a majority of our forecast area, with snow mixing with or changing to rain late Sunday morning and afternoon south of Rushville to Champaign. Light rain or a wintry mix looks to continue Sunday evening before cold air returns and changes all precip back to snow. The ECMWF has a more southerly track to the surface low than the GFS, and thus has a colder airmass in our area for this system. We lowered the high temps slightly to trend toward the ECMWF solution, and reduced the northward surge of rain chances slightly for Sunday into Sunday evening. Can not rule out some freezing rain and light icing with this system, but confidence on location of that is low at this point, due to model differences. Light snow chances are expected to continue on Monday, as the low and cold front exit to the east. QPF amounts and expected snow ratios look favorable for some measurable snow for our northern counties, especially along and north of I-74. Several inches could accumulate over an extended period from Sunday morning through Monday afternoon, but it's too soon to put specific numbers out yet with all the variability in the models at days 6-7. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1135 AM CST Tue Jan 2 2018 An approaching cold front will bring a good chance of MVFR conditions for central IL terminals by 09Z-12Z, along with a chance for a light dusting of snow, mainly for the I-74 terminals KPIA-KBMI-KCMI northward. Initially, however, VFR conditions expected until then. Winds SW 8-12 kts...shifting to NW behind the front late in the forecast period. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST today for ILZ062-063-066>068- 071>073. Wind Chill Warning until noon CST today for ILZ027>031-036>038- 040>057-061. && UPDATE...37 SHORT TERM...Shimon LONG TERM...Shimon AVIATION...37
Hazardous weather outlook, Jan 2, 11:51 AM CST, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1151 AM CST Tue Jan 2 2018 ILZ027>031-036>038-040>057-061-031200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1151 AM CST Tue Jan 2 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Very cold wind-chills ranging from zero to 15 below zero will continue through tonight. Please limit time spent outdoors if possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... After a minor warm-up on Wednesday, another surge of bitterly cold air will return for the end of the week. Wind-chills will likely fall below 15 below zero late Wednesday night through Friday morning. A storm system could potentially bring a mix of wintry precipitation Sunday into Monday morning. Stay tuned to later forecasts for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-031200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1151 AM CST Tue Jan 2 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Cold wind-chills ranging from 5 above zero to 5 below zero will continue through tonight. Please limit time spent outdoors if possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... After a minor warm-up on Wednesday, another surge of bitterly cold air will return for the end of the week. Wind-chills will likely fall below 10 below zero late Wednesday night through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
Nearby
Wind Chill Advisories in Illinois, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.